Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 75, NWS Atlanta, GA

May 19, 200985 counties in Georgia

NWS Atlanta, GA issued this red flag warning at May 19, 2009, 3:18 AM EDT for 85 counties in Georgia. It took effect at May 19, 2009, 9:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2009, 3:18 AM EDT (07:18 UTC)
In effect from
May 19, 2009, 9:00 AM EDT
Expired
May 19, 2009, 7:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 85 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS82 KFFC 190718
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EDT TUE MAY 19 2009

GAZ001>009-011>016-019>024-191530-
/O.UPG.KFFC.FW.A.0011.090519T1800Z-090519T2300Z/
/O.NEW.KFFC.FW.W.0075.090519T1300Z-090519T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-
318 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR MUCH OF NORTH
AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 
THIS WARNING INCLUDES ALL OF NORTH AND CENTRAL GEORGIA EXCEPT THE
AREA EAST AND SOUTH OF ABBEVILLE TO DUBLIN TO SWAINSBORO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS AND NORTHEAST WINDS OF 10 TO
25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ025-027-030>039-041>062-066>076-078>085-089>095-102>106-191530-
/O.NEW.KFFC.FW.W.0075.090519T1300Z-090519T2300Z/
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-
318 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR MUCH OF
NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING. THIS WARNING INCLUDES ALL OF NORTH AND CENTRAL
GEORGIA EXCEPT THE AREA EAST AND SOUTH OF ABBEVILLE TO DUBLIN TO
SWAINSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF NEAR 25 PERCENT AND NORTHEAST WINDS OF 15 TO 25 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
2 follow-up statements
469 
WWUS82 KFFC 190724 CCA
RFWFFC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EDT TUE MAY 19 2009

GAZ001>009-011>016-019>024-191530-
/O.UPG.KFFC.FW.A.0011.090519T1800Z-090519T2300Z/
/O.NEW.KFFC.FW.W.0075.090519T1300Z-090519T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-
318 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR MUCH OF NORTH
AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 
THIS WARNING INCLUDES ALL OF NORTH AND CENTRAL GEORGIA EXCEPT THE
AREA EAST AND SOUTH OF ABBEVILLE TO DUBLIN TO SWAINSBORO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 25 PERCENT OR LESS AND NORTHEAST WINDS OF 10 TO
25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ025-027-030>039-041>062-066>076-078>085-089>095-102>106-191530-
/O.NEW.KFFC.FW.W.0075.090519T1300Z-090519T2300Z/
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-
318 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR MUCH OF
NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING. THIS WARNING INCLUDES ALL OF NORTH AND CENTRAL
GEORGIA EXCEPT THE AREA EAST AND SOUTH OF ABBEVILLE TO DUBLIN TO
SWAINSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF NEAR 25 PERCENT AND NORTHEAST WINDS OF 15 TO 25 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
422 
WWUS82 KFFC 191529
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1129 AM EDT TUE MAY 19 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>095-102>106-192300-
/O.CON.KFFC.FW.W.0075.000000T0000Z-090519T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
PEACH-HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
1129 AM EDT TUE MAY 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR MUCH OF NORTH 
AND CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
THIS WARNING INCLUDES ALL OF NORTH AND CENTRAL GEORGIA EXCEPT THE
AREA EAST AND SOUTH OF ABBEVILLE TO DUBLIN TO SWAINSBORO. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF NEAR 25 PERCENT AND NORTHEAST WINDS OF 15 TO 25 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 18, 9:20 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, May 18, 9:20 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EDT MON MAY 18 2009

.UPDATE...
CURRENT FORECAST ON TRACK. NO CHANGES PLANNED.

17
&&

.PREV DISCUSSION... /ISSUED 341 PM EDT MON MAY 18 2009/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE OHIO VALLEY/GREAT LAKES REGION WILL
SLIDE EAST INTO THE MID ATLANTIC STATES BY 12Z TUE. THIS RIDGE HAS A
NE TO SW ORIENTED AXIS THAT WILL CONTINUE TO BUILD INTO THE
SOUTHEASTERN STATES BRINGING DRIER AIR WITH IT. THIS IS THIS RIDGE
SHOULD KEEP NORTH GEORGIA PRECIPITATION FREE IN THE SHORT TERM BUT
CENTRAL GA MAY SEE SOME AFTERNOON AND EVENING SHOWERS WED AS A
DEVELOPING SHORTWAVE MOVES WEST OUT OF THE ATLANTIC ACROSS N FL/S
GA. THIS NEXT WAVE WILL BRING PRECIPITATION INTO S GA BUT IT IS
STILL UNCLEAR JUST HOW MUCH OF THIS MOISTURE WILL MAKE IT INTO
CENTRAL GA. HAVE INTRODUCED POPS ACROSS OUR EXTREME SOUTHERN
BOUNDARY WED BUT KEEPING EVERYTHING SOUTH OF A CSG TO MCN LINE. ANY
PRECIP THAT DOES MOVE INTO THE AREA WED SHOULD BE JUST SHOWERS AS
THE INSTABILITY IS VERY WEAK WITH THIS NEXT WAVE. LOOKS LIKE THE
PRESSURE GRADIENT OVER CENTRAL GA TIGHTENS UP TUE SO WILL ISSUE A
WIND ADVISORY FOR CENTRAL AND PORTIONS OF NORTH GA. EXPECTING WINDS
IN THE 15 TO 25KT RANGE WITH GUST 25-35KT BETWEEN 11Z TUE AND 00Z
WED. TEMPS WILL BE A BIT ON THE COOL SIDE TONIGHT AND TUESDAY NIGHT
WITH LOWS IN THE 30S AND 40S TONIGHT AND THE 40S TO NEAR 50 TUE
NIGHT. DAY TIME HIGHS WILL MAINLY BE IN THE 70S TUE/WED WITH SOME
ISOLATED TEMPS NEAR 80 ON WED.

LONG TERM /THURSDAY THROUGH MONDAY/...
PRECIPITATION FINALLY PUSHES BACK INTO NORTH GA THU AS A CLOSED LOW
CENTER FOLLOWS ALMOST THE SAME TRACK AS THE FIRST WAVE ACROSS N FL/S
GA BUT ITS ASSOCIATED FRONTAL BOUNDARY MOVES UP INTO N GA AND THE TN
VALLEY BY 00Z FRI. THIS LOW CENTER WEAKENS FAST AS IT PUSHES ONSHORE
BUT CONTINUED MOIST EAST TO SOUTHEASTERLY FLOW BEHIND THIS LOW
CENTER WILL KEEP POPS IN THE FORECAST THROUGH DAY 7. THIS WILL BE A
VERY TROPICAL AIRMASS OVER THE AREA SO EXPECTING MOSTLY SHOWERS BUT
WITH LIMITED INSTABILITY AND DAY TIME HEATING WILL SEE SOME ISOLATE
THUNDERSTORMS EACH DAY. HEAVY RAIN CAN ALSO BE EXPECTED WITH THIS
TROPICAL AIRMASS SO LOOKING AT 2 TO 4 INCHES THROUGH DAY 7 WITH THE
MAJORITY OF IT BEING ACROSS SOUTH AND CENTRAL GA.

01
&&

.FIRE WEATHER...
FUEL MOISTURES DROPPED BELOW 10 PERCENT ACROSS MUCH OF NORTH
GEORGIA THIS AFTERNOON. SHOULD SEE A RE-OCCURRENCE OF THIS TUESDAY
AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 25
PERCENT BY EARLY AFTERNOON TUESDAY. BECAUSE OF THE FUEL MOISTURES
AND THE AMOUNT OF DRYING IN THE LOWER LEVELS OF THE ATMOSPHERE
HAVE OPTED TO ISSUE A FIRE WEATHER WATCH FOR EXTREME NORTH GEORGIA.

17
&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH MOST OF TAF VALID PERIOD. LARGE
CANADIAN SFC HIGH WILL CONTINUE TO MOVE ESE FROM W PA TO OFF THE
VA/MD COAST BY WED. UPPER TROUGH WILL SHIFT OFF THE EAST COAST...BUT
SOUTH END OF TROUGH WILL LAG BEHIND AND DEVELOP INTO A CLOSED UPPER
LOW OVER S FL...WHICH WILL DRIFT W-NW THROUGH THE LATER HALF OF THE
WEEK. THE RESPITE FROM THE CLOUDS AND RAIN OF THE PAST FEW DAYS WILL
ONLY LAST ABOUT 24-36 HRS...AS ATLANTIC MOISTURE MOVES WESTWARD BACK
INTO THE CWA...POTENTIALLY AS EARLY AS TUE EVENING.
HOWEVER...SHRA/TSRA ACTIVITY NOT EXPECTED UNTIL WED AFT...WELL
BEYOND TAF VALID PERIOD. FOR CIGS...ENE-NE UPSLOPE FLOW IN N GA
RESULTED IN PERSISTENT MVFR CIGS THROUGH THE AFTERNOON...BUT THIS
HAS LARGELY DISSIPATED. AREA OF SCT-BKN050-060 NE-NW OF ATL SHOULD
DISSIPATE AFTER 00Z. OTHER THAN SCT250 FROM CI TO THE SE WITH
DEVELOPING LOW PRESSURE AREA...VFR CIGS EXPECTED THROUGH TUE AFTN.
ATLANTIC...MARITIME MOISTURE AND DEEP EASTERLY FETCH WILL RESULT IN
POTENTIAL MVFR CIGS BY LATE TUE...ESPECIALLY IN THE 00Z-06Z TIME
FRAME FOR AHN-ATL-MCN. VFR VISIBILITY THROUGH TAF VALID PERIOD. NE-E
WINDS WILL PERSIST. SPEEDS GENERALLY 7-10KTS OVERNIGHT...THEN
15-20KTS TUE LATE MORNING THROUGH AFTERNOON AS GRADIENT TIGHTENS
WITH SFC/UPPER LOW PRESSURE DEVELOPMENT ACROSS FL. SOME GUSTS OF
20-25KTS EXPECTED...ESPECIALLY SE OF AN AHN-ATL-CSG LINE.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  72  49  75  56 /   0   0   0   0  20
ATLANTA         45  72  52  77  57 /   0   0   0   0  20
BLAIRSVILLE     37  75  42  76  52 /   0   0   0   0   5
CARTERSVILLE    38  75  46  77  52 /   0   0   0   0   5
COLUMBUS        46  73  56  78  61 /   0   0  10  20  40
GAINESVILLE     45  75  50  76  55 /   0   0   0   0  10
MACON           45  73  54  82  60 /   0   0  10  10  40
ROME            43  77  49  81  57 /   0   0   0   0   5
PEACHTREE CITY  39  72  47  76  56 /   0   0   5   0  20
VIDALIA         47  71  55  80  60 /   0  20  30  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...HALL...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

01/17/19
Hazardous weather outlook, May 18, 6:00 PM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT MON MAY 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 PM EDT MON MAY 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...MONDAY EVENING AND MONDAY NIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
STRONG CANADIAN HIGH PRESSURE...CENTERED ACROSS THE MID-ATLANTIC
REGION...WILL CONTINUE TO MOVE EAST THROUGH TUESDAY. A CLOSED LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOUTH FLORIDA AND BEGIN TO DRIFT
NORTH TOWARD GEORGIA AFTER MID-WEEK. DRY...BREEZY...AND UNSEASONABLY
COOL CONDITIONS ARE EXPECTED THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM TUESDAY FOR AREAS
SOUTH OF A ROME TO GAINESVILLE LINE. A FIRE WEATHER WATCH IS IN
EFFECT TUESDAY AFTERNOON AND EARLY EVENING FOR EXTREME NORTH GEORGIA
BECAUSE OF LOW RELATIVE HUMIDITIES. SCATTERED...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS...ARE EXPECTED FOR THE PERIOD FRIDAY THROUGH
SUNDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED
THROUGH THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

Nearby

Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.